Missouri, 2001

Damaging Winds in Missouri, October 24, 2001

October 24, 2001 · NWS MEG · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Oct 24, 2:40 PM CST, 25 minutes earlier.

Area forecast discussion, Oct 24, 2:40 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT WED OCT 24 2001

THE STRONG COLD FRONT CURRENTLY APPROACHING OUR NW COUNTIES WILL
MOVE THROUGH THE ENTIRE CWA FROM NOW THROUGH LATE EVENING. A LINE OF
TSTMS WILL FOLLOW THE FRONT FROM W TO E THROUGH THE EVENING. EXPECT
AN ABRUPT DROP IN TEMPS BEHIND THE FRONT LATER TNT.

THE REST OF THE FCST PERIOD LOOKS DRY WITH COOLER THAN NORMAL TEMPS.

PRELIM VALUES
MEM 47/63/38/63 5000
MKL 44/60/33/60 8000
JBR 43/61/35/62 1000
TUP 49/65/36/62 5000

.MEG...WIND ADVISORY ALLOWED TO EXPIRE.

012

In the hours before

Special weather statement, Oct 24, 10:45 AM CST, 4 hours 20 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-241900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1145 AM CDT WED OCT 24 2001

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH AREA THIS AFTERNOON AND EVENING.

LATE THIS MORNING...A COLD FRONT EXTENDED ACROSS SOUTH CENTRAL
MISSOURI THROUGH NORTHWEST ARKANSAS. THUNDERSTORMS WERE BEGINNING TO
DEVELOP ALONG THE FRONT IN SOUTHERN MISSOURI AND NORTHWEST ARKANSAS.
THE COLD FRONT WILL MOVE SOUTHEAST ACROSS THE MID-SOUTH LATER THIS
AFTERNOON AND EVENING BRINGING THE THUNDERSTORMS THROUGH THE AREA.

DUE TO STRONG WINDS ABOVE THE SURFACE...THESE STORMS ARE EXPECTED TO
BECOME SEVERE...WITH DAMAGING WINDS LIKELY IN SOME AREAS. AN
ISOLATED TORNADO IS ALSO POSSIBLE. THE TIME OF THE GREATEST THREAT
OF SEVERE WEATHER WILL BE BETWEEN 2 PM AND 5 PM ACROSS NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL...BETWEEN 4 AND 7 PM ACROSS WEST
TENNESSEE AND NORTHWEST MISSISSIPPI...AND BETWEEN 6 AND 10 PM ACROSS
NORTHEAST MISSISSIPPI.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/MEG.

012

The radar

The Paducah radar (KPAH), 120 km away, was scanning. The volume nearest the first event began at 21:04 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dunklin

When
October 24, 3:05 PM CST to 3:10 PM CST
Where
Dunklin County, Malden
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
36.567, -89.967

Numerous trees were blown down.

Thunderstorm Wind, Dunklin

When
October 24, 3:20 PM CST to 3:30 PM CST
Where
Dunklin County, 1 mi E of Malden
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.567, -89.950

A few power lines were knocked down.

Thunderstorm Wind, Pemiscot

When
October 24, 3:35 PM CST to 3:50 PM CST
Where
Pemiscot County, Countywide
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
36.217, -89.733

Numerous trees were knocked down across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, October 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5269372, 5269373, 5269374.